Texas, 2013Hail and Damaging Winds in Texas, June 5 to 6, 2013
June 5 to 6, 2013 · NWS SJT · 31 events in 7 counties and zones
A complex of thunderstorms developed in association with the dryline and an outflow boundary. These storms became severe and resulted in large hail and damaging winds across the Big Country and the Concho Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms developed in association with the dryline and an outflow boundary. These storms became severe and resulted in large hail and damaging winds across the Big Country and the Concho Valley. The most significant wind damage occurred in Anson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 5, 5:16 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 5, 5:16 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT WED JUN 5 2013
.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH THE NEXT 24
HOURS. CONVECTIVE ACTIVITY WILL MOVE INTO THE AREA FROM THE WEST
THIS EVENING AND SHOULD AFFECT ONLY THE NORTHERN TERMINALS...HAVE
INCLUDED VCTS FOR KABI AND KSJT THROUGH 06Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 67 83 67 85 65 / 50 20 30 10 20
SAN ANGELO 71 89 67 87 67 / 30 20 40 30 20
JUNCTION 68 92 70 87 67 / 10 20 30 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
15
Hazardous weather outlook, Jun 5, 1:57 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
257 PM CDT WED JUN 5 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
257 PM CDT WED JUN 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...ALONG AND NORTH OF A SONORA TO BROWNWOOD LINE. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY
THROUGH FRIDAY NIGHT. A FEW STORMS COULD APPROACH SEVERE LEVELS
THURSDAY AFTERNOON AND EVENING...MAINLY ALONG THE I-10 CORRIDOR.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND
EVENING.
24
In the hours before
Special weather statement, Jun 5, 3:55 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 PM CDT WED JUN 5 2013
TXZ076-052230-
CROCKETT TX-
455 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR
CROCKETT COUNTY...
AT 453 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT
COUNTY...OR ABOUT 14 MILES SOUTHEAST OF MCCAMEY...MOVING NORTHEAST AT
25 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHWESTERN CROCKETT COUNTY.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3109 10211 3109 10187 3108 10180 3095 10195
3098 10199 3098 10201 3099 10204 3098 10209
3100 10216
TIME...MOT...LOC 2155Z 228DEG 21KT 3103 10201
JOHNSONHail, Tom Green
- When
- June 5, 6:38 PM CST to 6:43 PM CST
- Where
- Tom Green County, 4.94 mi NW of San Angelo Res
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 31.530, -100.560
Quarter size hail was reported 6 miles north of the intersection of Arden Road and Farm to Market Road 2288.
Thunderstorm Wind, Tom Green
- When
- June 5, 6:38 PM CST to 6:43 PM CST
- Where
- Tom Green County, 4.94 mi NW of San Angelo Res
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.530, -100.560
A 60 MPH wind gust was reported 6 miles north of the intersection of Arden Road and Farm to Market Road 2288.
Hail, Tom Green
- When
- June 5, 7:00 PM CST to 7:05 PM CST
- Where
- Tom Green County, 2.72 mi SE of San Angelo Res
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.450, -100.470
The public reported quarter size hail near Pierce and Beauregard.
Thunderstorm Wind, Tom Green
- When
- June 5, 7:00 PM CST to 7:04 PM CST
- Where
- Tom Green County, 1.18 mi E of San Angelo Res
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.480, -100.480
The public reported a 30 foot tree down on Louise Drive.
Thunderstorm Wind, Runnels
- When
- June 5, 7:45 PM CST to 7:49 PM CST
- Where
- Runnels County, Rowena
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.650, -100.050
A utility pole was reported down in Rowena.
Hail, Nolan
- When
- June 5, 8:04 PM CST to 8:09 PM CST
- Where
- Nolan County, 4.98 mi SSE of Sweetwater Gesin Arp
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.330, -100.350
An amateur radio operator reported golf ball size hail on State Highway 70.
Thunderstorm Wind, Nolan
- When
- June 5, 8:10 PM CST to 8:14 PM CST
- Where
- Nolan County, 2.15 mi SSW of Nolan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.240, -100.260
A car port and small trailer house sustained significant damage on the Morrow Ranch.
Thunderstorm Wind, Taylor
- When
- June 5, 8:33 PM CST to 8:37 PM CST
- Where
- Taylor County, 2.23 mi NW of Mulberry Canyon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.370, -100.130
The public reported several 8 inch diameter by 12 foot long limbs down.
Thunderstorm Wind, Taylor
- When
- June 5, 8:40 PM CST to 8:45 PM CST
- Where
- Taylor County, 3.58 mi SE of Mulberry Canyon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.320, -100.050
Damaging thunderstorm winds blew the roof of a barn. This damage occurred along County Road 351.
Hail, Fisher
- When
- June 5, 8:58 PM CST to 9:03 PM CST
- Where
- Fisher County, 1.38 mi S of Roby
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -100.380
Hail, Fisher
- When
- June 5, 9:00 PM CST to 9:04 PM CST
- Where
- Fisher County, 0.69 mi S of North Roby
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.790, -100.380
Hail, Fisher
- When
- June 5, 9:00 PM CST to 9:05 PM CST
- Where
- Fisher County, 3.27 mi NNW of Longworth
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.690, -100.380
Thunderstorm Wind, Fisher
- When
- June 5, 9:07 PM CST to 9:12 PM CST
- Where
- Fisher County, Rotan
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.850, -100.470
KTXS reported an estimated wind gust of 75 MPH.
Hail, Fisher
- When
- June 5, 9:07 PM CST to 9:12 PM CST
- Where
- Fisher County, Rotan
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.850, -100.470
Hail, Fisher
- When
- June 5, 9:10 PM CST to 9:15 PM CST
- Where
- Fisher County, Rotan
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -100.470
Hail, Taylor
- When
- June 5, 9:10 PM CST to 9:14 PM CST
- Where
- Taylor County, 1.75 mi W of View
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.350, -99.910
The public reported window screens shredded by large hail.
Thunderstorm Wind, Jones
- When
- June 5, 9:30 PM CST to 9:34 PM CST
- Where
- Jones County, 1.35 mi WNW of Anson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.760, -99.900
Law enforcement reported several trees blown down, power lines down, and several carports turned over.
Thunderstorm Wind, Jones
- When
- June 5, 9:30 PM CST to 9:35 PM CST
- Where
- Jones County, 1.35 mi WNW of Anson
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.760, -99.900
Law enforcement reported roof material was blown off of the West Side High School. In addition, a few trees were toppled, power lines were knocked down, several carports were turned over, and trampolines were blown around. Most of the damage extended to eight blocks south of the courthouse. There were also some large barn doors buckled by the highs winds on the north side of Anson.
Hail, Jones
- When
- June 5, 9:35 PM CST to 9:40 PM CST
- Where
- Jones County, 2.43 mi ESE of Hawley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.610, -99.790
Thunderstorm Wind, Jones
- When
- June 5, 9:40 PM CST to 9:44 PM CST
- Where
- Jones County, 3.65 mi NNE of Hawley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.670, -99.810
The public estimated a 60 MPH wind gust.
Hail, Jones
- When
- June 5, 9:45 PM CST to 9:49 PM CST
- Where
- Jones County, 1.35 mi WSW of Stamford
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.940, -99.800
Hail, Jones
- When
- June 5, 9:50 PM CST to 9:55 PM CST
- Where
- Jones County, 1.35 mi WSW of Stamford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.940, -99.800
Hail, Jones
- When
- June 5, 10:00 PM CST to 10:04 PM CST
- Where
- Jones County, 1.35 mi WSW of Stamford
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.940, -99.800
Thunderstorm Wind, Jones
- When
- June 5, 10:00 PM CST to 10:04 PM CST
- Where
- Jones County, 1.35 mi WSW of Stamford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.940, -99.800
Law enforcement reported a roof blown off a barn.
Thunderstorm Wind, Shackelford
- When
- June 5, 10:25 PM CST to 10:29 PM CST
- Where
- Shackelford County, 1.88 mi ESE of Moran
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.540, -99.140
The public reported a large Oak Tree down in Moran.
Hail, Shackelford
- When
- June 5, 10:25 PM CST to 10:29 PM CST
- Where
- Shackelford County, 1.88 mi ESE of Moran
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.540, -99.140
Thunderstorm Wind, Shackelford
- When
- June 5, 10:30 PM CST to 10:35 PM CST
- Where
- Shackelford County, Albany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -99.300
Law enforcement reported a tree down in Albany.
Thunderstorm Wind, Fisher
- When
- June 5, 11:20 PM CST to 11:24 PM CST
- Where
- Fisher County, 1.16 mi E of Rotan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.850, -100.450
Law enforcement reported a power line down on east Lee Street.
Thunderstorm Wind, Nolan
- When
- June 5, 11:40 PM CST to 11:44 PM CST
- Where
- Nolan County, 0.58 mi W of Sweetwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -100.410
Law enforcement reported trees and power lines were down in Sweetwater.
Thunderstorm Wind, Taylor
- When
- June 6, 12:21 AM CST to 12:25 AM CST
- Where
- Taylor County, 0.69 mi N of (Abi)abilene Muni Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.430, -99.680
Thunderstorm Wind, Taylor
- When
- June 6, 12:30 AM CST to 12:35 AM CST
- Where
- Taylor County, 5.89 mi W of Guion
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.180, -99.950
The public reported limbs down along County Road 654. Shingles were also removed from a roof.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5, 2013$401 million · 2.75 in hail · 28 events
- Damaging Winds and Lightning Strikes in Texas, June 5 to 6, 20131 death · $108,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Texas, June 5, 2013$1.6 million · 2.75 in hail · 26 events
- Flash Flooding and Hail in Mississippi, June 5 to 6, 2013$115,000 · 1 in hail · 28 events
- Dust Storm and Hail in New Mexico, June 5, 2013$56,000 · 1.75 in hail · 24 events
- Flash Flooding and Damaging Winds in Alabama, June 5, 2013$81,000 · 52 kt wind · 13 events
- Tornado and Hail in Arkansas, June 5, 2013$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Georgia, June 5 to 6, 2013$84,000 · 50 kt wind · 7 events
- Lightning Strike in Arkansas, June 5, 2013$100,000 · 1 event
- Damaging Winds in New Mexico, June 5, 2013$40,000 · 56 kt wind · 4 events
- Flash Flooding and Hail in Tennessee, June 5, 2013$23,000 · 1 in hail · 7 events
- Flash Flood in South Carolina, June 5, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464248, 464249, 464251, 464254, 464260, 464258, 464262, 464261, 464264, 464271, 464259, 464272, 464268, 464269, 464270, 464273, 464284, 464290, 464286, 464288, 464287, 464283, 464298, 464299, 464302, 464303, 464301, 464312, 464309, 464313, 464314.